Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Have chills accompanied with sweating. Started after hernia surgery. What is the cause?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
I have chills almost all the time. I have had them for about two years, beginning shortly after having hernia surgery. The chills get worse when I eat something that has some sugar in it. These chills are accompanied with sweating. Do you know what could be causing this, and how to treat it?
Posted Sat, 7 Dec 2013 in Medicines and Side Effects
Answered by Dr. Basheer Ahamed 46 minutes later
Brief Answer: Hypoglycemia. Detailed Answer: Hello, Welcome to XXXXXXX Thanks for your query. This seems to be due to hypoglycemia(Low blood sugar). There is impairment in the levels of blood sugar in a pre-diabetic due to high insulin resistance. This also happens when your energy intake is less then energy expenditure. I advise for your problem is - Adequate intake of calories depending on your energy expenditure. (Exercise, day to day activities and work). - Frequent small meal to maintain good blood sugar levels to prevent hypoglycemia. - Check your blood sugar regularly. - Get your basic blood tests done including vitamin levels like folic acid, vitamin B12, vitamin D levels, etc. Your treating doctor may consider Metformin to help reduce insulin resistance and weight. Hope the answer helps your. Let me know it there is any further clarifications. Regards.
Above answer was peer-reviewed by
Follow-up: Have chills accompanied with sweating. Started after hernia surgery. What is the cause? 20 hours later
Thank you.
Answered by Dr. Basheer Ahamed 1 hour later
Brief Answer: Welcome. Detailed Answer: Hello, You're most welcome. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor